Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


JUST INTERRUPTED MY MEDICINES
May 11, 2009

Thanks to read my question from Colombia, Sorry for my Englis but I hope you understand me, I just dianosed with HIV about 1 month ago, My CD4 are 309 and my viral load was 668.000,I just started about 15 dias ago my medicines taking LOMIVUDINA 150mg, ZIDOVUDINA 300 mg y EFAVIRENZ 600mg I was very good en general, but 3 days ago a ate a fish and I suffer a huge allergy in all my body, my Doctor decided no continue with this medicines and said to me in 15 dias we are going to change it. My question is?, Is it correct this diagnostic or I can continue with the same medicines probably in a few days because was a reaction for the fish, what do you recomend me?

Thanks a lot.

Response from Dr. McGowan

Thank you for your question. Allergic reactions can sometimes be tough to sort out. About two weeks during the course of your HIV medications, you had a substantial allergic reaction. Your doctor probably asked you a lot of questions including if you have ever had an allergic reaction in the past to the fish you had eaten or if this was the first time you had this type of fish. Based on your answers and your doctor's sense of what took place, your doctor decided that your reaction was more likely related to the medications than the fish. In any event, he asked you to stop taking the medications. At this point, having stopped the medications, it would not be a good idea to go back on the same combination. Sometimes restarting a medication that you are allergic to can cause an even worse allergic reaction. Your doctor is waiting for things to calm down and at that point he will start you on a new combination. Of the three medications you were taking, if this is an allergic reaction, it is more likley due to efavirenz than the other two. Good luck, Joe



Previous
Hiv infection.
Next
Undetectable for 2 yrs, but CD4 dropping

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement